Alert archive / New Mexico / Red Flag Warnings in 2019
Red Flag Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 2, 2019, 2:01 PM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 3, 2019, 8:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2019, 2:01 PM MDT (20:01 UTC)
- In effect from
- Apr 3, 2019, 8:00 AM MDT
- Expired
- Apr 3, 2019, 7:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3009 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650 WWUS84 KEPZ 022001 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 201 PM MDT Tue Apr 2 2019 ...Critical Fire Weather Conditions Wednesday... .A passing upper level system to our north will cause strong lee surface troughing across eastern New Mexico extending southward into southwest New Mexico and far west Texas. West-southwest winds of 25-30 mph with gusts up to 45 mph are expected Wednesday afternoon along with relative humidities in the lower teens. Low fuel moisture combined with dry, windy weather will allow for critical fire conditions to develop across the area. NMZ111>113-TXZ055-056-030415- /O.UPG.KEPZ.FW.A.0002.190403T1400Z-190404T0100Z/ /O.NEW.KEPZ.FW.W.0004.190403T1400Z-190404T0100Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 201 PM MDT Tue Apr 2 2019 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 7 PM MDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from 8 AM to 7 PM MDT Wednesday. This replaces the Fire Weather Watch. * AFFECTED AREA...Fire weather zone 111.Fire weather zone 112.Fire weather zone 113.Fire weather zone 055.Fire weather zone 056. * WIND...West-southwest winds at 25 to 30 mph with gusts up to 45 mph. * HUMIDITY...10 to 15 percent. * HIGHEST THREAT...Areas east of the Continental Divide including the Sacramento Mountains where the strongest winds are expected to occur. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NMZ110-030415- /O.CON.KEPZ.FW.A.0002.190403T1400Z-190404T0100Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- 201 PM MDT Tue Apr 2 2019 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 110... * TIMING...Wednesday 8am to 7pm. * AFFECTED AREA...Fire weather zone 110. * WIND...West winds at 20 to 25 mph with gusts up to 40 mph. * HUMIDITY...15 to 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Dennhardt
1 follow-up statement
316 WWUS84 KEPZ 031244 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 644 AM MDT Wed Apr 3 2019 ...Critical Fire Weather Conditions Today... .A passing upper level system to our north will cause strong lee surface troughing across eastern New Mexico extending southward into southwest New Mexico and far west Texas. West-southwest winds of 25-30 mph with gusts up to 45 mph are expected this afternoon along with relative humidities in the lower teens. Low fuel moisture combined with dry, windy weather will allow for critical fire conditions to develop across the area. NMZ110-031345- /O.CAN.KEPZ.FW.A.0002.190403T1400Z-190404T0100Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- 644 AM MDT Wed Apr 3 2019 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 110... The National Weather Service in El Paso Tx/Santa Teresa has cancelled the Fire Weather Watch. Relative humidities across much of the Gila region look to remain just above critical thresholds, therefore the Fire Weather Watch is cancelled. $$ NMZ111>113-TXZ055-056-040100- /O.CON.KEPZ.FW.W.0004.190403T1400Z-190404T0100Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 644 AM MDT Wed Apr 3 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA...Fire weather zone 111. Fire weather zone 112. Fire weather zone 113. Fire weather zone 055. Fire weather zone 056. * WIND...West-southwest winds at 20 to 30 mph with gusts up to 45 mph. * HUMIDITY...8 to 15 percent. * HIGHEST THREAT...Areas east of the Continental Divide including the Sacramento Mountains where the strongest winds are expected to occur. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 5:29 AM MDT, 8 hours 32 minutes earlier.
Area forecast discussion, Apr 2, 5:29 AM MDT, 8 hours 32 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
529 AM MDT Tue Apr 2 2019
.SYNOPSIS...
It will be dry and warm over the next 7 days, but it is April, so
we will occasionally be breezy to windy. The strongest winds this
week will occur on Wednesday, when we could see some blowing dust
along with the winds. Our high temperatures this week will run
around 3 to 5 degrees above average and almost 10 degrees above
average for next weekend.
&&
.DISCUSSION...
We have settled into a typical April weather pattern, that means
dry conditions with occasionally breezy to windy afternoons. For
today, we have a zonal flow across the region and that will help
give us some breezy winds this afternoon. Those breezy westerly
winds will help jump our high temperatures today, 3 to 5 degrees
above average. Looks like we will stay above average temperature
wise, through at least the start of next week.
On Wednesday we will see a short wave trough dash across southern
Colorado. The short wave trough, will combine will a decent lee
side surface trough to give us very windy and likely dusty
conditions Wednesday afternoon. Right now it looks like we will
likely need some low end wind advisory (25 to 35 mph) products for
Wednesday afternoon.
For Thursday and Friday we will see our upper level flow, turn
more to the southwest and that will keep our high temperatures
running around 5 degrees above average. On Friday afternoon a
deeper trough will move across New Mexico. Right now the system
looks like it will simply not have enough moisture to give us a
chance for rain, so for now I have kept the rain chances out of
the forecast for Friday night. Next weekend looks like more of the
same with our high temperatures 5 to 10 degrees above average and
breezy afternoon winds.
&&
.AVIATION...Valid 02/12Z-03/12Z
VFR conditions expected for the next 24 hours. We will see a
return to our breezy afternoon winds this afternoon. We will see
light winds this morning, but by the afternoon the winds will come
around to the southwest at 24015G25KT, maybe a little stronger
west of the Continental Divide. We may see some high clouds giving
us some high ceilings, but mostly today, ceilings will be
unlimited.
&&
.FIRE WEATHER...
It is Spring time in the desert Southwest and that means dry and
windy days. We have settled into a dry weather pattern and we
won't see much chance for rain for at least the next 7 days. We
will be breezy today, but winds should stay below critical levels.
But then on Wednesday, an approaching upper level storm system
will give us strong afternoon winds. Combine that fact with some
very low RH values of 10 to 15%, we will likely see Red Flag
conditions Wednesday afternoon. After Wednesday we will continue
to see min RH values of 10 to 15% through the start of next week,
but our surface winds look to stay below critical levels, so right
now I'm not expecting another Red Flag day other than tomorrow.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 79 57 79 53 / 0 0 0 0
Sierra Blanca 77 50 75 48 / 0 0 0 0
Las Cruces 76 47 74 47 / 0 0 0 0
Alamogordo 75 49 76 47 / 0 0 0 0
Cloudcroft 57 39 55 35 / 0 0 0 0
Truth or Consequences 75 49 72 47 / 0 0 0 0
Silver City 69 45 64 43 / 0 0 0 0
Deming 76 46 75 42 / 0 0 0 0
Lordsburg 77 46 72 42 / 0 0 0 0
West El Paso Metro 78 55 79 53 / 0 0 0 0
Dell City 80 50 80 47 / 0 0 0 0
Fort Hancock 81 54 83 51 / 0 0 0 0
Loma Linda 73 52 73 49 / 0 0 0 0
Fabens 80 54 80 52 / 0 0 0 0
Santa Teresa 78 49 76 48 / 0 0 0 0
White Sands HQ 76 56 75 52 / 0 0 0 0
Jornada Range 76 47 76 44 / 0 0 0 0
Hatch 77 48 76 44 / 0 0 0 0
Columbus 78 51 77 47 / 0 0 0 0
Orogrande 76 50 75 47 / 0 0 0 0
Mayhill 65 44 65 40 / 0 0 0 0
Mescalero 64 44 63 39 / 0 0 0 0
Timberon 62 40 61 36 / 0 0 0 0
Winston 70 38 67 40 / 0 0 0 0
Hillsboro 73 46 72 43 / 0 0 0 0
Spaceport 75 46 73 43 / 0 0 0 0
Lake Roberts 67 34 66 34 / 0 0 0 0
Hurley 70 43 68 40 / 0 0 0 0
Cliff 73 40 72 35 / 0 0 0 0
Mule Creek 71 39 66 41 / 0 0 0 0
Faywood 71 46 68 42 / 0 0 0 0
Animas 76 46 75 42 / 0 0 0 0
Hachita 76 44 74 40 / 0 0 0 0
Antelope Wells 76 46 75 44 / 0 0 0 0
Cloverdale 70 48 69 46 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for NMZ110>113.
TX...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for TXZ055-056.
&&
BriceHazardous weather outlook, Apr 2, 7:06 AM MDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 706 AM MDT Tue Apr 2 2019 NMZ401>417-TXZ418>424-031315- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 706 AM MDT Tue Apr 2 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. We will see breezy to windy conditions this afternoon. This fact combined with our very dry conditions will get us to very near red flag conditions this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday On Wednesday an approaching upper level storm system will give our winds an extra kick, so we will see strong afternoon winds. We will likely see red flag conditions for Wednesday afternoon. We will also possibly see some patchy blowing dust, especially in our more dust prone areas around Deming and Lordsburg. The rest of the week, into the weekend we will be dry with occasionally breezy afternoon conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in New Mexico, 2019Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.